Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 91, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 18, 2011, 6:13 PM CDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- May 20, 2011, 7:00 PM CDT
- In force
- 49 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
675 WHUS74 KLCH 182313 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 PM CDT WED MAY 18 2011 ...MODERATE SOUTHEASTERLY WINDS WILL PREVAIL TONIGHT... .FALLING PRESSURES ACROSS WEST TEXAS IS GENERATING LARGE DIFFERENCES -IN-PRESSURE ACROSS THE COASTAL WATERS. MODERATE SOUTHERLY WINDS IS THE RESULT. THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP. NUISANCE FLOODING IS POSSIBLE AT THE COAST DURING THE EARLY MORNING HOURS ON THURSDAY. GMZ450-452-455-470-472-475-191400- /O.NEW.KLCH.SC.Y.0091.110518T2313Z-110519T1400Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 613 PM CDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THURSDAY. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. * ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE FLOODING AT THE COAST DURING THE EARLY MORNING HOURS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
940 WHUS74 KLCH 190915 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT THU MAY 19 2011 ...MODERATE SOUTHEASTERLY WINDS WILL PREVAIL TODAY... .FALLING PRESSURES ACROSS WEST TEXAS IS GENERATING LARGE DIFFERENCES-IN-PRESSURE ACROSS THE COASTAL WATERS. MODERATE SOUTHERLY WINDS HAS THE RESULTED. THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP. NUISANCE FLOODING IS POSSIBLE AT THE COAST DURING THE MORNING HOURS TODAY AT THE TIME OF HIGH TIDE. GMZ470-472-475-191715- /O.EXT.KLCH.SC.Y.0091.000000T0000Z-110520T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 415 AM CDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. * ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE FLOODING AT THE COAST DURING THE MORNING HOURS AT THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-191400- /O.CON.KLCH.SC.Y.0091.000000T0000Z-110519T1400Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 415 AM CDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. * ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE AT THE COAST DURING THE MORNING HOURS AT THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
845 WHUS74 KLCH 191556 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1056 AM CDT THU MAY 19 2011 ...MODERATE SOUTHEASTERLY WINDS WILL PREVAIL TODAY... .FALLING PRESSURES ACROSS WEST TEXAS IS GENERATING LARGE DIFFERENCES-IN-PRESSURE ACROSS THE COASTAL WATERS. MODERATE SOUTHERLY WINDS HAVE RESULTED. THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP. NUISANCE FLOODING IS POSSIBLE AT THE COAST DURING THE MORNING HOURS TODAY AT THE TIME OF HIGH TIDE. GMZ470-472-475-200000- /O.CON.KLCH.SC.Y.0091.000000T0000Z-110520T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1056 AM CDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. * ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE FLOODING AT THE COAST DURING THE MORNING HOURS AT THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
644 WHUS74 KLCH 192049 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 PM CDT THU MAY 19 2011 ...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT... .MODERATE TO STRONG SOUTHERLY WINDS ARE EXPECTED TO PERSIST THROUGH TONIGHT AS THE REGION REMAINS CAUGHT BETWEEN A TROUGH OF LOW PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE RIDGING INTO THE NORTHEAST GULF OF MEXICO. GMZ470-472-475-200500- /O.EXT.KLCH.SC.Y.0091.000000T0000Z-110520T1200Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 349 PM CDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
605 WHUS74 KLCH 200137 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 837 PM CDT THU MAY 19 2011 ...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT... .LARGE DIFFERENCES-IN-PRESSURE WILL PERSIST ACROSS THE COASTAL WATERS...GENERATING MODERATE SOUTHEASTERLY WINDS. THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS ON FRIDAY...THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE GMZ470-472-475-201500- /O.EXT.KLCH.SC.Y.0091.000000T0000Z-110520T1500Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 837 PM CDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT FRIDAY. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. * ALSO: THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS ON FRIDAY...THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHUS74 KLCH 200944 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 444 AM CDT FRI MAY 20 2011 ...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT... .LARGE DIFFERENCES-IN-PRESSURE WILL PERSIST ACROSS THE COASTAL WATERS...GENERATING STRONG SOUTHEASTERLY WINDS. THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS THIS MORNING...AT THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING WILL BE POSSIBLE. GMZ450-201745- /O.NEW.KLCH.SC.Y.0092.110520T0944Z-110521T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- 444 AM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND SEAS: SOUTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. * ALSO: THE PERSISTENT ONSHORE WINDS WILL CAUSE MINOR TIDAL PILE- UP DURING THE EARLY MORNING HOURS THIS MORNING...AT THE TIME OF HIGH TIDE. SOME MINOR NUISANCE FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-452-455-201745- /O.EXB.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 444 AM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 FEET NEAR SHORE AND UP TO 6 FEET FURTHER OFFSHORE. BAY AND INLAND WATERS WILL BE ROUGH. * ALSO: THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS THIS MORNING...AT THE TIME OF HIGH TIDE. SOME MINOR NUISANCE FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-201745- /O.EXT.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 444 AM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
711 WHUS74 KLCH 202026 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 PM CDT FRI MAY 20 2011 ...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT... .A TIGHT PRESSURE GRADIENT WILL MAINTAIN MODERATE WINDS OVER THE COASTAL LAKES AND BAYS AND STRONG SOUTHERLY WINDS OVER THE OUTER COASTAL WATERS UNTIL SUNDOWN. AN UPPER LEVEL TROF WILL MOVE CLOSER TONIGHT...REDUCING THE GRADIENT. GMZ430-432-435-452-455-202130- /O.CAN.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 326 PM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN HIGH ENOUGH TO WARRANT CAUTION UNTIL SUNDOWN. $$ GMZ450-202130- /O.CAN.KLCH.SC.Y.0092.000000T0000Z-110521T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- 326 PM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN HIGH ENOUGH TO WARRANT CAUTION UNTIL SUNDOWN. $$ GMZ470-472-475-210000- /O.CON.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 326 PM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SWEENEY
514 WHUS74 KLCH 210009 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 709 PM CDT FRI MAY 20 2011 ...ROUGH SEAS WILL PERSIST TONIGHT... .SOUTHEASTERLY SWELLS WITH WAVE PERIODS FROM 6 TO 8 SECONDS WILL COMBINE WITH WIND WAVES TO MAKE FOR ROUGH SEAS TONIGHT. THE COMBINED WAVE HEIGHTS...WIND WAVE AND SWELL...WILL RANGE FROM 5 TO 8 FEET. ALSO...THE LONG PERIOD SWELLS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS ON SATURDAY...AT THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE. GMZ470-472-475-211215- /O.EXP.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/ /O.NEW.KLCH.SC.Y.0093.110521T0009Z-110521T1800Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 709 PM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS: SOUTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 8 FEET. * ALSO...THE LONG PERIOD SWELLS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS ON SATURDAY...AT THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 18, 4:09 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 18, 4:09 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CDT WED MAY 18 2011
.DISCUSSION...
LATEST WATER VAPOR IMAGERY/UPPER AIR ANALYSIS SHOWED A RIDGE AXIS
STRETCHING FROM THE SABINE RIVER TO THE UPPER MIDWEST...SANDWICHED
BETWEEN TWO MAMMOTH TROUGHS OVER THE MID ATLANTIC AND DESERT SOUTHWEST.
AT THE SFC...HIGH PRESSURE WAS CENTERED OVER THE NORTHEAST
GULF...WITH AN AREA OF LOW PRESSURE OVER THE TX/OK PANHANDLES.
THIS SFC PATTERN HAS RESULTED IN A MODEST SFC SOUTHEASTERLY FLOW
DEVELOPING ACROSS THE REGION TODAY. SOUTHWESTERLY FLOW AT H85...AND
RESULTING WARM AIR/MOISTURE ADVECTION REGIME...RESULTING IN PLENTY
OF CLOUD COVER ACROSS EAST TEXAS THIS AFTERNOON. EXPECT THAT THIS
WILL CONTINUE TONIGHT IN THE FORM OF STRATUS...WHICH SHOULD ALSO
SPREAD A LITTLE FARTHER EAST INTO LOUISIANA. COMBINATION OF CLOUD
COVER...HIGHER SFC DEWPOINTS...AND CONTINUED SOUTHERLY FLOW OFF THE
GULF...EXPECT TEMPERATURES TONIGHT TO BE A GOOD 5 TO 10 DEGREES
WARMER THAN LAST NIGHT.
THE RIDGE AXIS IS FCST TO SHIFT EAST OF THE REGION TOMORROW...BUT
BEGIN TO AMPLIFY AS THE PACIFIC ENERGY TO THE WEST DIGS INTO
NORTHERN MEXICO. HEADING INTO FRIDAY...LEAD IMPULSES WILL BEGIN TO
EJECT OUT AHEAD OF THE MAIN TROF...WHICH SHOULD RESULT IN AN ACTIVE
DRYLINE OVER EAST TEXAS. SMALL POPS OVER THE EAST TEXAS LAKES INTO
CENTRAL LOUISIANA WERE RETAINED FOR THIS REASON. POPS WERE
MAINTAINED THROUGH FRIDAY NIGHT AND INTO SATURDAY AS THE MAIN SPOKE
OF PACIFIC ENERGY PIVOTS THROUGH THE ARKLATEX...WITH A DRY FORECAST
RETURNING FOR SUNDAY IN THE WAKE OF THIS FEATURE.
ONCE AGAIN...THE MAIN AXIS OF PRECIPITATION LOOKS LIKE IT WILL
REMAIN TO OUR WEST AND NORTHWEST.
13
&&
.MARINE...
HIGH PRESSURE IS FORECAST TO REMAIN CENTERED OVER THE NORTHEAST
GULF OF MEXICO...WITH A TROUGH OF LOW PRESSURE OVER THE PLAINS
STATES. THE GRADIENT BETWEEN THESE TWO FEATURES WILL RESULT IN
MODERATE SOUTHERLY WINDS AND BUILDING SEAS THROUGH THE WEEKEND.
THE GRADIENT IS FORECAST TO RELAX A BIT EARLY NEXT WEEK...BUT THE
SOUTHERLY FLOW WILL PERSIST. DECIDED TO LET THE PREVIOUSLY
INSERTED SCEC HEADLINES FOR THE GULF WATERS CONTINUE...WITH
FORECAST WINDS STILL ON THE BORDERLINE OF ADVISORY CRITERIA.
EVENING SHIFT CAN ALWAYS UPGRADE IF NEEDED.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 85 75 87 / 10 10 10 10
KBPT 69 85 76 87 / 10 10 10 20
KAEX 60 89 71 89 / 10 10 10 20
KLFT 64 86 74 88 / 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY MORNING FOR COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY MORNING FOR
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM-WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY MORNING FOR
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, May 18, 3:37 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 AM CDT WED MAY 18 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-190845- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 337 AM CDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT OUR WEBSITE FOR THE LATEST INFORMATION. BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. DROUGHT CONDITIONS CONTINUE ACROSS A LARGE SWATH OF SOUTHEAST TEXAS AND SOUTHERN LOUSIANA. WINDS WILL BE FROM THE SOUTHEAST AROUND 10 TO 15 MPH. FIRE RISK WILL REMAIN ELEVATED TODAY AS LOW AFTERNOON RELATIVE HUMIDITY VALUES AND DRY GROUNDS PERSIST. PAN EVAPORATION RATES ARE RUNNING ABOUT .30 INCHES PER DAY NOW AS WE MOVE INTO OUR SUMMER MONTHS COMING IN JUNE. NOT LOOKING FOR ANY RAINS TODAY AS TEMPERATURES WILL CLIMB INTO THE LOWER 80S UNDER PARTLY CLOUDY SKIES. TONIGHT LOOKS TO BE A BIT WARMER WITH LOWS DROPPING INTO THE LOWER 70S AT THE COAST AND LOWER 60S OVER CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT OUR WEBSITE FOR THE LATEST INFORMATION. BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. AFTERNOON TEMPERATURES WILL CONTINUE TO RISE THROUGH THE WEEK ON SOUTHEAST WINDS. THERE IS A SLIGHT CHANCE FOR SOME SHOWERS OVER THE LAKES REGION IN SOUTHEAST TEXAS AND CENTRAL LOUISIANA LATE ON FRIDAY. THE ELEVATED FIRE THREAT WILL CONTINUE INTO NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.